Alert archive / Alaska / Small Craft Advisories in 2010
Small Craft Advisory 621, NWS Anchorage, AK
NWS Anchorage, AK issued this small craft advisory at Aug 9, 2010, 4:00 AM AKDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2010, 4:00 AM AKDT (12:00 UTC)
- Expired
- Aug 9, 2010, 4:00 PM AKDT
- In force
- 12 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
212 FZAK51 PAFC 091124 CWFAER COASTAL WATERS FORECAST NATIONAL WEATHER SERVICE ANCHORAGE ALASKA 400 AM AKDT MON AUG 9 2010 COASTAL WATERS FORECAST FOR THE NORTHERN GULF OF ALASKA COAST UP TO 100 NM OUT INCLUDING KODIAK ISLAND AND COOK INLET. WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT. PKZ197-100000- 400 AM AKDT MON AUG 9 2010 .SYNOPSIS FOR THE NORTH GULF COAST+KODIAK ISLAND WATERS+ COOK INLET... A WEATHER FRONT ALONG THE NORTH GULF COAST DISSIPATES TONIGHT. SOUTHWESTERLY FLOW THEN PERSISTS ACROSS THE GULF OF ALASKA THROUGH TUE NIGHT. $$ PKZ120-100000- CAPE SUCKLING TO GORE POINT 400 AM AKDT MON AUG 9 2010 ...SMALL CRAFT ADVISORY THROUGH TUESDAY... .TODAY...E WIND 25 KT DIMINISHING TO S 15 KT BY AFTERNOON. ALONG THE COAST E OF MONTAGUE ISLAND...E WIND 30 KT DIMINISHING TO 20 KT LATE AFTERNOON. SEAS BUILDING TO 7 FT. RAIN. .TONIGHT...S WIND 15 KT. SEAS 8 FT. RAIN. .TUE...SE WIND 20 KT. SEAS 8 FT. RAIN. .TUE NIGHT AND WED...SW WIND 15 KT. SEAS 6 FT. .THU AND FRI...VARIABLE WIND 10 KT. SEAS 4 FT. $$ PKZ121-100000- RESURRECTION BAY 400 AM AKDT MON AUG 9 2010 .TODAY...S WIND 10 KT INCREASING TO 15 KT IN THE AFTERNOON. SEAS 3 FT. .TONIGHT...S WIND 15 KT IN THE EVENING BECOMING VARIABLE LESS THAN 10 KT. SEAS 3 FT SUBSIDING. HIGHER SEAS S OF CAINES HEAD. .TUE...VARIABLE WIND LESS THAN 10 KT BECOMING S 10 KT IN THE AFTERNOON. SEAS 2 FT. HIGHER SEAS S OF CAINES HEAD. RAIN. .TUE NIGHT...S WIND 10 KT. SEAS 2 FT. .WED...S WIND 15 KT. SEAS 3 FT. .THU...S WIND 10 KT. SEAS 2 FT. .FRI...S WIND 15 KT. SEAS 3 FT. $$ PKZ125-100000- PRINCE WILLIAM SOUND 400 AM AKDT MON AUG 9 2010 ...SMALL CRAFT ADVISORY TODAY... .TODAY...E WIND 25 KT DIMINISHING TO 15 KT LATE AFTERNOON. SEAS BUILDING TO 5 FT BY LATE MORNING. RAIN. .TONIGHT...E WIND 15 KT. SEAS 3 FT. RAIN SHOWERS. .TUE...E WIND 15 KT. SEAS 3 FT. RAIN. .TUE NIGHT AND WED...SE WIND 10 KT. SEAS 2 FT. .THU...VARIABLE WIND 10 KT. SEAS 2 FT. .FRI...SW WIND 10 KT. SEAS 2 FT. $$ PKZ129-100000- PASSAGE CANAL 400 AM AKDT MON AUG 9 2010 ...SMALL CRAFT ADVISORY TODAY... .TODAY...E WIND 25 KT DIMINISHING TO 15 KT IN THE AFTERNOON. SEAS 4 FT SUBSIDING TO 2 FT IN THE AFTERNOON. RAIN. .TONIGHT...E WIND 15 KT DIMINISHING TO 10 KT AFTER MIDNIGHT. SEAS 2 FT. RAIN SHOWERS. .TUE...E WIND 10 KT. SEAS 2 FT. RAIN. .TUE NIGHT THROUGH FRI...VARIABLE WIND LESS THAN 10 KT. SEAS 1 FOOT. $$ PKZ130-100000- BARREN ISLANDS AND KAMISHAK BAY WATERS 400 AM AKDT MON AUG 9 2010 ...SMALL CRAFT ADVISORY THROUGH TUESDAY... .TODAY...NW OF THE BARREN ISLANDS...SE WIND 25 KT. SEAS 7 FT. SE OF THE BARREN ISLANDS...SW WIND 25 KT. SEAS BUILDING TO 9 FT. RAIN. .TONIGHT...S WIND 25 KT. SEAS 9 FT. RAIN. .TUE...S WIND 20 KT. SEAS 8 FT. RAIN. .TUE NIGHT AND WED...SW WIND 20 KT. SEAS 6 FT. .THU...VARIABLE WIND 10 KT. SEAS 4 FT. .FRI...S WIND 15 KT. SEAS 5 FT. $$ PKZ132-100000- SHUYAK ISLAND TO SITKINAK 400 AM AKDT MON AUG 9 2010 ...SMALL CRAFT ADVISORY THROUGH TUESDAY... .TODAY...SW WIND 30 KT. SEAS 11 FT. .TONIGHT...SW WIND 25 KT. SEAS 10 FT. RAIN. .TUE...SW WIND 20 KT. SEAS 8 FT. RAIN. .TUE NIGHT...SW WIND 25 KT. SEAS 8 FT. .WED...SW WIND 20 KT. SEAS 7 FT. .THU...VARIABLE WIND 10 KT. SEAS 4 FT. .FRI...S WIND 25 KT. SEAS 7 FT. $$ PKZ138-100000- SHELIKOF STRAIT 400 AM AKDT MON AUG 9 2010 ...SMALL CRAFT ADVISORY THROUGH TONIGHT... .TODAY...SW WIND 25 KT. SEAS 8 FT. .TONIGHT...SW WIND 25 KT. SEAS 8 FT. .TUE...S WIND 15 KT. SEAS 5 FT. .TUE NIGHT...SW WIND 20 KT. SEAS 6 FT. .WED...SW WIND 15 KT. SEAS 5 FT. .THU...VARIABLE WIND 10 KT. SEAS 3 FT. .FRI...SE WIND 15 KT. SEAS 3 FT. $$ PKZ140-100000- COOK INLET NORTH OF KAMISHAK BAY AND ENGLISH BAY 400 AM AKDT MON AUG 9 2010 .TODAY...NE WIND 15 KT SHIFTING TO S BY LATE MORNING. SEAS 3 FT. RAIN. .TONIGHT...S WIND 15 KT BECOMING VARIABLE 10 KT AFTER MIDNIGHT. SEAS 3 FT. .TUE...VARIABLE WIND 15 KT OR LESS. SEAS 3 FT. RAIN. .TUE NIGHT...SW WIND 15 KT. SEAS 4 FT. .WED...SW WIND 20 KT. SEAS 5 FT. .THU...S WIND 10 KT. SEAS 3 FT. .FRI...SW WIND 10 KT. SEAS 3 FT. $$ PKZ141-100000- KACHEMAK BAY 400 AM AKDT MON AUG 9 2010 .TODAY...S WIND 20 KT. SEAS 3 FT. .TONIGHT...SE WIND 15 KT. SEAS 2 FT. .TUE...VARIABLE WIND 15 KT OR LESS. SEAS 2 FT. RAIN. .TUE NIGHT AND WED...SW WIND 15 KT. SEAS 4 FT. .THU AND FRI...S WIND 10 KT. SEAS 3 FT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this small craft advisory went out at Aug 9, 2:00 AM AKDT, 2 hours earlier.
Area forecast discussion, Aug 9, 2:00 AM AKDT, 2 hours before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 200 AM AKDT MON AUG 9 2010 .ANALYSIS AND UPPER LEVELS... A 983 MB LOW IS LOCATED BETWEEN SAINT PAUL AND NUNIVAK ISLAND THIS MORNING...MOVING NORTHEAST AND CONTINUING TO WEAKEN. CIRCULATION AROUND THIS LOW ENCOMPASSES BASICALLY ALL OF ALASKA. THE LOW IS WEAKENING BECAUSE IT IS BEGINNING TO LOSE ITS UPPER LEVEL JET SUPPORT AS THE JET IS NOW DETACHED FROM THE LOW AND MOVING NORTHEAST THROUGH BRISTOL BAY AND SOUTHCENTRAL ALASKA. SEVERAL WEAK SHORTWAVES ARE EMBEDDED IN THE FLOW AROUND THE LOW WITH SCATTERED TO NUMEROUS RAIN SHOWERS. A DECAYING OCCLUDED FRONT IS HUNG UP RIGHT ALONG THE NORTH GULF COAST. .MODEL DISCUSSION... MODELS ARE IN GOOD AGREEMENT THROUGH ABOUT WEDNESDAY NIGHT BUT THEN FALL APART. FOR NEXT WEEKEND...ECMWF HAS A FURTHER WEST POSITION OF THE RIDGE AXIS OVER THE GULF OF ALASKA (IE MOST OPTIMISTIC FOR THE WEATHER IN SOUTHCENTRAL)...BUT WAS NOT GENERALLY USED SINCE THE GFS...CANADIAN...NOGAPS...AND FIM MODELS WERE FURTHER EAST WITH THE RIDGE AXIS. .SHORT TERM FORECAST... SOUTHCENTRAL... MOIST UPPER LEVEL SOUTHWEST FLOW CONTINUES THROUGH WEDNESDAY FOR SOUTHCENTRAL. EXPECT GENERALLY SCATTERED TO NUMEROUS SHOWER ACTIVITY THROUGH TUESDAY MORNING...THEN AN INCREASE IN RAINFALL TUESDAY AFTERNOON AND NIGHT AS A MORE PRONOUNCED UPPER LEVEL SHORTWAVE TROUGH MOVES THROUGH. THE NAM ACTUALLY DEVELOPS A SURFACE LOW IN THE NORTHERN GULF TUESDAY AFTERNOON MOVING INTO PRINCE WILLIAM SOUND TUESDAY NIGHT. THIS IS A NEW FEATURE SO HAVE NOT GONE WITH IT YET...BUT WOULDN'T BE SURPRISED IF THIS HAPPENS. ALL THIS SOUTHWEST FLOW IS THE RESULT OF THE VERTICALLY STACKED SLOW MOVING LOW IN THE NORTHEAST BERING SEA. SOUTHWEST MAINLAND... A LARGE VERTICALLY STACKED LOW PRESSURE SYSTEM BETWEEN SAINT PAUL AND NUNIVAK ISLAND WILL MOVE TO AROUND WESTERN NORTON SOUND TUESDAY MORNING...BECOMING NEARLY STATIONARY AND CONTINUING TO WEAKEN. MULTIPLE WEAK SHORTWAVES WILL CONTINUE TO ROTATE NORTHEAST THROUGH THE SOUTHWEST MAINLAND AND AROUND THE LOW...WITH NUMEROUS RAIN SHOWERS AND COOL TEMPERATURES CONTINUING THROUGH ABOUT WEDNESDAY. LONG FETCH WESTERLY FLOW WILL BRING A MINOR STORM SURGE TO THE WEST COAST TODAY...BUT SEA LEVELS WILL ONLY BE NEAR MAX ASTRONOMICAL TIDE SO ADVISORIES/WARNINGS ARE NOT NEEDED. BERING SEA/ALEUTIANS/ALASKA PENINSULA... WINDS OUT WEST WILL GRADUALLY WEAKEN AS THE LOW MOVES NORTHEAST TOWARD NORTON SOUND AND ITSELF CONTINUES TO WEAKEN. SHOWER ACTIVITY HAS PRETTY MUCH ENDED OVER THE WESTERN BERING/ALEUTIANS...AND WILL CONTINUE TO TAPER OFF FROM WEST TO EAST THROUGH TUESDAY. A WEAK LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST TOWARD THE WESTERN ALEUTIANS ON WEDNESDAY...BRINGING A RETURN TO RAIN THERE. .LONG TERM FORECAST... RIDGING DEVELOPS THE WESTERN GULF AND NOSES INTO SOUTHCENTRAL ALASKA LATE THURSDAY INTO FRIDAY...BRINGING A BIT OF A BREAK TO THE DELUGE. FOR THE WEEKEND...MODELS AREN'T NECESSARILY IN BAD AGREEMENT...BUT SUBTLE POSITIONS IN THE GULF OF ALASKA RIDGE OF HIGH PRESSURE MEANS BIG DIFFERENCES FOR THE FORECAST FOR SOUTHCENTRAL. THE GULF RIDGE IS EXPECTED TO REALLY AMPLIFY AND DEEP MOISTURE WILL BE DRAWN NORTH ON THE WEST SIDE OF THE RIDGE FROM ABOUT 35N LATITUDE. THE ECMWF KEEPS THE RIDGE AXIS OVER THE COPPER RIVER BASIN FOR THE WEEKEND...WHICH WOULD KEEP THE HEAVY RAIN FROM BRISTOL BAY/KUSKOKWIM VALLEY WEST INTO THE EASTERN BERING. HOWEVER...ALL OTHER MODELS BRING THE DEEP SLUG OF MOISTURE RIGHT INTO SOUTHCENTRAL...WHICH COULD MEAN HEAVY RAIN AND FLOODING FOR PLACES SUCH AS SEWARD. TENTATIVELY FAVORING THE WETTER SOLUTION FOR THE WEEKEND...BUT WOULD LIKE TO SEE THE ECMWF COME INTO LINE TO BE TOTALLY CONVINCED. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE WARNING ZONES 185 AND 412. FIRE WEATHER...NONE. FOISY AUG 10
In the hours before
Special weather statement, Aug 9, 1:30 AM AKDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ANCHORAGE AK 130 AM AKDT MON AUG 9 2010 AKZ101-091700- ...GUSTY WINDS ALONG THE HILLSIDE... A FRONT ALONG THE NORTH GULF COAST IS BRINGING GUSTY WINDS TO PORTIONS OF THE ANCHORAGE BOWL. WINDS WHICH ARE NORMALLY CONFINED TO THE HIGHEST ELEVATIONS OF ANCHORAGE HAVE MOVED DOWN TO AROUND THE MIDDLE HILLSIDE...AND LIKELY TO HIGHER PORTIONS OF THE EAGLE RIVER AREA AS WELL. GUSTS TO AROUND 50 MPH ARE OCCURRING...WHICH IS STRONG ENOUGH TO DOWN SOME TREES DUE TO A VERY SATURATED GROUND. WINDS ARE EXPECTED TO DIMINISH AROUND MID MORNING ON THE HILLSIDE.
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| Aug 8, 4:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| Aug 8, 4:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| Aug 8, 4:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Aug 8, 4:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Aug 9, 4:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Aug 9, 4:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Aug 9, 4:00 AM AKDT | Small Craft Advisory | AFC | 12 hr |
Nearby
Small Craft Advisories in Alaska, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.